Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 22, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 12, 2018, 3:36 AM EDT for Schoolcraft County, Michigan. It took effect at Sep 12, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2018, 3:36 AM EDT (07:36 UTC)
- In effect from
- Sep 12, 2018, 8:00 AM EDT
- Expired
- Sep 12, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WHUS43 KMQT 120736 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 336 AM EDT Wed Sep 12 2018 MIZ014-130000- /O.NEW.KMQT.BH.S.0022.180912T1200Z-180913T0000Z/ Southern Schoolcraft- 336 AM EDT Wed Sep 12 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 8 AM EDT this morning through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 12, 1:57 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 12, 1:57 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Marquette MI 157 AM EDT Wed Sep 12 2018 .SHORT TERM...(This evening through Wednesday) Issued at 336 PM EDT TUE SEP 11 2018 Another quiet short term forecast. No precip expected through Wed. Lows tonight will be in the mid 50s to low 60s. Highs Wed under partly cloudy skies will be in the 70s to low 80s, coolest near Lake Michigan. .LONG TERM...(Wednesday night through Tuesday) Issued at 343 PM EDT TUE SEP 11 2018 For the remainder of this week, a fairly deep positive tilt trof will be setting up from n central/ne Canada thru the Pacific NW to just off the W Coast. Downstream, a ridge is beginning to build and will continue to do so from the central CONUS to se Canada with a notable max 500mb height anomaly of 250+m becoming centered over se Canada. This will result in the upper jet aligned from CA to southern Hudson Bay/northern Quebec thru the week. For Upper MI, this means a continuation of warm late summer/early fall weather with little chc of pcpn. Under the trof in western and n central Canada, cold air for this time of year will build. As the western trof then shifts e and weakens, an extension of this cold air mass will brush the Upper Lakes toward the middle of next week, sending temps blo normal for a couple of days. Yesterday's 12z ECMWF trended slower with the pattern transition, suggesting the cool down would occur midweek rather than early in the week as previously indicated. Over the last 24hrs, the GFS/CMC have joined the ECWMF with this idea. This slow down is a result of a stronger shortwave dropping down to the Pacific NW this weekend, which supports continued eastern ridging. Shortwave being ejected ahead this stronger shortwave will track across northern Ontario Fri/Fri night with a strong wave then swinging across Hudson Bay over the weekend. These features will lay out a cold front into the Upper Lakes early this weekend, and then it will return n in response to the shortwave progressing downstream from the Pacific NW. The front will bring the first meaningful chc of pcpn to the fcst area this weekend, at least for western and northern portions of Upper MI later Fri night/Sat. Depending on where the front ends up, temps will fall back some for Sat. Will probably return to warm/dry weather again Sun/Mon as front lifts back n of the area. Cold front, accompanied by shra, will then sweep across the area Mon night/Tue morning as western trof shifts to the Great Lakes. May see some lake effect -shra in its wake, depending on how cold the incoming air mass is. Wed night thru Fri...cold front that approaches Upper MI late tonight/Wed, associated with a shortwave tracking ne across northern Ontario, will lift back n Wed night in response to another shortwave ejecting ne into s central Canada. With front to the n, no pcpn is expected here Wed night/Thu. Another shortwave will eject ne across northern Ontario Fri/Fri night and combined with a stronger wave swinging toward Hudson Bay, height falls will be greater into northern Ontario, and this should support a better se push of the associated cold front toward the Upper Lakes Fri aftn/night. May see some shra/perhaps thunder arrive Fri night over the w and n as front approaches. Until then, dry/warm weather will prevail Thu/Fri. There will be a slight increase in dwpts/low-level moisture, and with longer nights at this time of year, that could set the stage for fog and/or low cloud development Wed night and Thu night. Given the prevailing wind off Lake Michigan, the eastern fcst area would be more prone for that to occur. Lower sun angle at this time of year would also lead to fog/stratus lingering longer into the day if it does develop. Fcst soundings from NAM and GFS, especially NAM, show an increasing potential for low clouds and/or fog development. However, will not play up this potential too much yet as it seems a bit overdone given fairly uniform sfc dwpt readings today across the western Great Lakes and Mid/Upper Mississippi Valley, suggesting little day-to-day change in low-level moisture. As long as low clouds/fog don't become an issue, daytime highs Thu/Fri will reach the upper 70s and lower 80s with even some mid 80s possible. As previously mentioned, cold front will drop into the Upper Lakes on Sat. GFS pushes this front s of the area while the ECMWF/CMC hang it up over northern Upper MI. Given the strength of mid-level ridging and potential mid-level anticyclone with 500mb heights of 592dm forming in the vcnty of eastern IA/southern WI/northern IL, seems the ECMWF/CMC are probably on the right track. Thus, any shra/tsra on Sat should be mostly confined to northern Upper MI. Will be a little cooler across the n with winds off Lake Superior. With front then lifting back n Sat night/Sun, any shra/tsra will shift n of the area, and will probably end up dry Sun/Mon with warm conditions. As western trof finally shifts e to the Great Lakes by midweek, cold front should pass Mon night/Tue morning, accompanied by shra/some tsra. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 157 AM EDT WED SEP 12 2018 The primary aviation concern for this TAF period continues to be LLWS that will impact the area terminals overnight, thanks to a nocturnal low-level jet cranking up. By the pre-dawn hours, there could be some increasing lower-level clouds building into KCMX and KIWD, although conditions appear to remain VFR through the period at all three terminals. S-SW surface winds are remaining elevated through the overnight hours with a slight increase expected after sunrise. These winds are anticipated to wane around sunset on Wednesday. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 336 PM EDT TUE SEP 11 2018 Southerly winds will increase tonight into the 20-25 knot range. Winds will then diminish back below 20 knots Wed through the end of the week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...Rolfson AVIATION...lg MARINE...Titus
Hazardous weather outlook, Sep 11, 3:53 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 353 PM EDT Tue Sep 11 2018 MIZ001>007-009>013-084-085-121200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 353 PM EDT Tue Sep 11 2018 /253 PM CDT Tue Sep 11 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms over western Upper Michigan late Friday night and Saturday. A few stronger storms are possible along with the potential of heavy rain. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-121200- Southern Schoolcraft- 353 PM EDT Tue Sep 11 2018 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a moderate swim risk through this evening for the Lake Michigan beaches of Schoolcraft county. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A moderate swim risk will continue through Wednesday for the Lake Michigan beaches of Schoolcraft county. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-121200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 353 PM EDT Tue Sep 11 2018 /253 PM CDT Tue Sep 11 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms over mainly western Lake Superior Friday night through Saturday night. A few stronger storms are possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-121200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 353 PM EDT Tue Sep 11 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:50 AM EDT | Small Craft Advisory | MQT | 7 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.